Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The order of numerical methods for ordinary differential equations

Author: J. C. Butcher
Journal: Math. Comp. 27 (1973), 793-806
MSC: Primary 65L05
MathSciNet review: 0343620
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a general class of methods, which includes linear multistep and Runge-Kutta methods as special cases, a concept of order relative to a given starting procedure is defined and an order of convergence theorem is proved. The definition is given an algebraic interpretation and illustrated by the derivation of a particular fourth-order method.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

Keywords: Initial-value problems, multistep methods, Runge-Kutta methods, order, convergence
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society